U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

What to do if i need to quit tramadol, yet withdrawal is hell, any one can give an advise to ease withdrawal, oct med. anythin?

2 doctor answers5 doctors weighed in
Dr. Michael McFadden
Physical Medicine and Rehabilitation 27 years experience
Tapering dosage.: Tramadol is pain medication with properties similar to stronger narcotics. Thus, withdraw symptoms are possible especially if taking higher dosages. I'd recommend slowly stopping this medication by taking 1/2 your usual dosage for 1 week then 1/2 that the 2nd week. After 2 weeks you should be able to stop the tramadol more comfortably.
Dr. Vikram Patel
Pain Management 38 years experience
Withdrawal: By reducing the dose by 25% every week, you should be able to minimize these symptoms without much severity and be able to get off the drug. Medications such as clonidine patch could be used to minimize these symptoms as well. Ask your PCP to prescribe it or see a pain specialist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 30-year-old member asked:
1 doctor answer1 doctor weighed in
A 35-year-old member asked:
1 doctor answer2 doctors weighed in
Last updated Nov 9, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.